Hail, Washington
- When
- April 24, 2:50 PM CST
- Where
- Washington County, 7 mi SW of Franklinton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.783, -90.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 24, 12:00 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
100 PM CDT THU APR 24 2003
MODELS SIMILAR EVEN NGM IS GOOD AGREEMENT WITH ETA AND AVN. AVN
MODEL IS CONSISTENT WITH YESTERDAYS RUN IN TRACKING MAIN QPF FIELDS
NORTH OF LAKE PONTCHARTRAIN WITH A SECONDARY MAXIMA OVER THE GULF
COASTAL WATERS. RADAR AND SATELLITE CONFIRMS THIS. EVEN ETA IS
TRYING TO SHOW THIS. JETLET IN SOUTHERN STREAM MOKING ITS WAY EAST
AND THIS WITH APPROACHING SHORT WAVE IS SETTING OFF CONVECTION IN
OUR CWA THIS AFTERNOON. WITH CURRENT HELCITY AROUND 1740 JOULES
INCREASINBG LOW LEVEL JET OF 35 TO 40 KT AND PRESENCE OF SHEARING ALOFT
EXPECT A FW THUNDERSTORMS WILL REACH SEVERE CATEGORY WITH POSSIBLY
HAIL AND DOWNBURSTS TO 50 KT....MAINLY NORTH OF INTERSTATE 10. WILL
KEEP MENTION OF POTENTIAL SEVERE WITH HEAVY RAINFALL NORTH OF THE
LAKE AND CHANCE OF THUNDERSTORMS SOUTH OF THE LAKE REMAINDER OF THIS
AFTERNOON AND TONIGHT. SURFACE FRONTAL BOUNDARY WONT MAKE IT THROU
THE AREA UNTIL FRIDAY NIGHT...HOWEVER MOST IF NOT ALL OF THE
CONVECTION WILL OCCUR IN A SQUALL LINE AHEAD OF THE FRONT. CLEARING
TREND IN STORE FOR REMAINDER OF WEEKEND. IN MARINE ZONES WILL NEDD
TO MAINTAIN SMALL CRAFT ADVZY THROUGH TONIGHT INTO FRIDAY MORNING.
PRELIMINARY NUMBERS ARE:
MCB 67/85/59/81 5100 BTR 70/85/60/81 4100
MSY 73/86/66/82 5100 GPT 72/82/62/80 5200
.NEW...SMALL CRAFT ADVISORY...COASTL ZONES KPQL TO INTRACOASTAL CITY
OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA...NONE.
MS...NONE.LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A STRONG UPPER LEVEL SYSTEM AFFECTS THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE MAIN HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...AN ISOLATED TORNADO IS ALSO POSSIBLE. THE MOST LIKELY AREAS TO SEE THIS ACTIVITY WILL BE FROM LAKES MAUREPAS TO PONTCHARTRAIN NORTHWARD OR NORTH OF INTERSTATE 10. MARINE... SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS INCLUDING LAKES MAUREPAS AND PONTCHARTRAIN FOR WINDS 20 TO 25 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THIS AFTERNOON.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5351199.